Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 93, NWS Amarillo, TX

June 6, 2005Carson County, Gray County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 6, 2005, 11:17 PM CDT for Carson County, Gray County, Texas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 11:17 PM CDT (04:17 UTC)
Expired
Jun 7, 2005, 12:30 AM CDT
In force
73 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Carson County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 67 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 8:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1812 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1812 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 070417
SVRAMA
TXC065-179-070530-
/O.NEW.KAMA.SV.W.0093.050607T0417Z-050607T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1117 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
  GRAY COUNTY IN THE PANHANDLE OF TEXAS
  THIS INCLUDES THE CITY OF PAMPA

* UNTIL 1230 AM CDT

* AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES EAST OF GROOM...OR ABOUT 18 MILES NORTH OF CLARENDON...AND
  MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
  DEER...LAKE MCCLELLAN...SKELLYTOWN...KINGSMILL...ALANREED...MCLEAN
  AND LEFORS.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3519 10128 3520 10057 3562 10056 3562 10128

$$
2 follow-up statements
000 
WWUS54 KAMA 070451
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1151 PM CDT MON JUN 6 2005

TXC065-179-070530-
/O.CON.KAMA.SV.W.0093.000000T0000Z-050607T0530Z/
CARSON TX-GRAY TX-
1151 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM CDT FOR GRAY
AND EASTERN CARSON COUNTIES...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR LAKE MCCLELLAN...OR ABOUT 19 MILES NORTH OF CLARENDON...
MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAMPA...ALANREED...LEFORS AND MCLEAN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF
TEXAS.

LAT...LON 3519 10128 3520 10057 3562 10056 3562 10128

$$

HENNIG
000 
WWUS54 KAMA 070503
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1201 AM CDT TUE JUN 7 2005

TXC065-070511-
/O.CAN.KAMA.SV.W.0093.000000T0000Z-050607T0530Z/
CARSON TX-
1201 AM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARSON COUNTY IS 
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT 
TUESDAY MORNING FOR EASTERN PORTIONS OF THE TEXAS PANHANDLE.

LAT...LON 3520 10109 3520 10057 3562 10056 3559 10075

$$

TXC179-070530-
/O.CON.KAMA.SV.W.0093.000000T0000Z-050607T0530Z/
GRAY TX-
1201 AM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM CDT FOR 
GRAY COUNTY...

AT 1157 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR LAKE MCCLELLAN...OR ABOUT 20 MILES
NORTH OF CLARENDON...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCLEAN 
AND ALANREED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF
TEXAS.

LAT...LON 3520 10109 3520 10057 3562 10056 3559 10075

$$

KRAMAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 PM CDT, 8 hours 2 minutes earlier.

Area forecast discussion, Jun 6, 3:15 PM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT MON JUN 6 2005

.DISCUSSION...
TSTMS DEVELOPING AT THIS TIME ALONG DRYLN THRU ERN NM TO NWRN KS.
HAVE BOOSTED POPS FOR TNGT OVR WRN 2/3 OF FCST AREA...AND HAVE
MENTIONED PSBL SVR IN ALL BUT FAR ERN TX PNHDL.  RICH MSTR/HIGH
INSTBY IN PLACE WITH STEEP LAPSE RATES ALSO.  EXPECT SCT TSTMS TO
DEVELOP OR MOVE INTO WRN 2/3 OF PNHDLS TNGT AS SHORT WAVE TROF
APPROACHES IN SW FLOW ALOFT AND LOW LVL JET DEVELOPS OVER ERN ZONES.

KEPT 20 PCT POPS GOING FOR ERN ZONES ON TUE AFTN/EVE...BUT EXPANDED
AFFECTED AREA WWD A BIT.  DRYLN EXPECTED TO SET UP DURING TUE AFTN
OVER CENTRAL SECTIONS.  ON WED...HAVE INTRODUCED SLGT CHC POPS FOR
ERN ZONES...WHERE DEEP RICH MSTR STILL EXPECTED TO REMAIN DURING
AFTN AND EVE.

SWLY SFC WINDS BEHIND DRYLN ON TUE...WED...AND THU...WITH ASSOCIATED
REDUCED CLOUD COVERAGE...LEAD US TO INCREASE MAX TEMPS A BIT.

HAVE DELAYED WED WIND SHIFT...AS CDFNT LOOKS AS IF IT MAY NOT HAVE
IMPACT ON PNHDLS ON WED.  LOW-MID LVL MSTR SHOULD REMAIN EAST OF
FCST AREA...SO DRY FCST KEPT GOING FOR THU.  MSTR RETURNS TO WARRANT
CONTINUING SLGT CHC POPS ON FRI AFTN/NGT.

HAVE INTRODUCED SLGT CHC TSTMS ALL ZONES SAT AFTN/EVE DUE TO EXPECTED
MSTR RETURN.  HAVE INTRODUCED SLGT CHC TSTMS ERN ZONES SUN AFTN/EVE
WHERE DEEPER MSTR EXPECTED TO REMAIN.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                62  92  62  91 /  30  20  20  10
BEAVER OK                  68  96  63  96 /  20  20  20  20
BOISE CITY OK              59  91  57  90 /  40  10  10  10
BORGER TX                  67  95  67  94 /  30  20  20  20
BOYS RANCH TX              63  94  61  92 /  40  10  10  10
CANYON TX                  63  93  61  92 /  40  10  10  10
CLARENDON TX               67  93  67  94 /  30  20  20  20
DALHART TX                 61  92  59  90 /  40  10  10  10
GUYMON OK                  64  95  61  94 /  30  10  10  10
HEREFORD TX                63  93  60  92 /  40  10  10  10
LIPSCOMB TX                68  96  66  96 /  20  20  20  20
PAMPA TX                   67  93  66  93 /  30  20  20  20
SHAMROCK TX                68  96  68  95 /  20  20  20  20
WELLINGTON TX              69  95  69  95 /  20  20  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

10/03
Hazardous weather outlook, Jun 6, 11:05 PM CDT, 12 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1105 PM CDT MON JUN 6 2005

OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1105 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE EASTERN TEXAS
PANHANDLE UNTIL 3 AM CDT TUESDAY.

SCATTERED THUNDERSTORMS WILL MOVE INTO THE EASTERN TEXAS
PANHANDLE OVERNIGHT. SOME STORMS MAY BECOME SEVERE WITH THE
PRIMARY THREAT BEING DAMAGING WINDS. ALSO...BREEZY CONDITIONS WILL
REQUIRE A CAUTION ON AREA LAKES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...

ISOLATED THUNDERSTORMS...A FEW OF WHICH COULD BE SEVERE...WILL BE
POSSIBLE OVER THE EASTERN PANHANDLES ON TUESDAY AFTERNOON AND
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA WIDE ON FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS ON TUESDAY
AND AGAIN FRIDAY AND SATURDAY FOR THE POSSIBILITY OF ACTIVATION.

ANDRADE

In the hours before

Local storm report, Jun 6, 9:30 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             1 E CLAUDE              35.11N 101.34W
06/06/2005  1.00 INCH        ARMSTRONG          TX   LAW ENFORCEMENT

&&

TD
Special weather statement, Jun 6, 9:42 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT MON JUN 6 2005

TXZ008-070315-
HUTCHINSON TX-
942 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORM IN HUTCHINSON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF BORGER AT 942 PM
CDT...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

TAKE SHELTER UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 6, 9:47 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
947 PM CDT MON JUN 6 2005

TXZ009-070315-
ROBERTS TX-
947 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORM IN ROBERTS COUNTY...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 27 MILES NORTHWEST OF
MIAMI TO 21 MILES WEST OF MIAMI AT 947 PM CDT...MOVING NORTHEAST AT
25 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

TAKE SHELTER UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 6, 10:44 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1044 PM CDT MON JUN 6 2005

TXZ005-070415-
LIPSCOMB TX-
1044 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORM IN LIPSCOMB COUNTY...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES EAST OF
DARROUZETT TO 12 MILES SOUTH OF LIPSCOMB AT 1044 PM CDT...MOVING
NORTHEAST AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 6, 10:46 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1046 PM CDT MON JUN 6 2005

TXZ010-070430-
HEMPHILL TX-
1046 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORMS IN HEMPHILL COUNTY...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES EAST OF
GLAZIER TO 8 MILES SOUTHWEST OF CANADIAN AT 1046 PM CDT...MOVING EAST
AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Jun 6, 11:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1105 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     4 WNW JERICHO           35.21N 100.99W
06/06/2005  70 MPH           GRAY               TX   TRAINED SPOTTER

&&

RTW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:47 PM CDTSevere Thunderstorm WarningAMAMoore43 min
Jun 6, 8:02 PM CDTSevere Thunderstorm WarningAMAHansford58 min
Jun 6, 10:31 PM CDTSevere Thunderstorm WarningAMAGray59 min
Jun 6, 11:35 PM CDTSevere Thunderstorm WarningAMADonley40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.